Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 50, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 30, 2022, 5:59 PM CDT for 5 counties in Mississippi; Chester County, Hardeman County, McNairy County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 5:59 PM CDT (22:59 UTC)
- Expired
- Mar 30, 2022, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS, Chester County, TN, Hardeman County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:12 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 30, 3:12 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
312 PM CDT Wed Mar 30 2022
.DISCUSSION...
Severe weather is ongoing across much of the Midsouth and is
expected to continue in portions of west Tennessee and northeast
Mississippi through 9-10pm. Low-level shear remains quite
strong per regional VWP data -- 850 mb winds are around 50 kts from
Jackson, MS to Memphis. Damaging wind gusts will continue to be a
threat as this line moves into temperatures in the lower 70s and
dewpoints in the low to mid 60. Farther north into northeastern
Arkansas and western Tennessee, buoyancy is less owing to cloud
cover; however, low /mid-level winds remain very strong.
Strong, possibly damaging wind is also ongoing across the
Midsouth, that is not associated with thunderstorms. Numerous
gusts have been observed in the mid to upper 40 mph range. Well
ahead of the line of thunderstorms, a 53 mph gradient wind was
observed at Tupelo, MS.
Showers, thunderstorms and wind should taper off overnight. Lows
will fall into the 40s across most of the Midsouth.
Surface high pressure will build in tomorrow followed by a weak
ridge aloft Friday. As a result, dry conditions are expected.
Morning lows will be in the 40s Thursday and in the mid to upper
30s Friday. Expect high temperatures in the mid 50s to mid 60s
each day.
Temperatures will trend warmer over the weekend. Afternoon highs
should warm back into the mid 60s to mid 70s. There may be a few
showers early Saturday as a quick moving shortwave moves from
southwest Missouri, across the Midsouth and into middle Tennessee.
The warming trend will continue Monday. A trough will deepen over
the western US Sunday into early next week setting up southwest
flow across the Midsouth. Tuesday into Wednesday rain and
thunderstorms are expected to return to the Midsouth as another
dynamic storm system moves across the middle and lower Mississippi
River valley.
30
&&
.AVIATION...18Z TAF Set
Southerly winds are increasing across the Mid-South. Seeing gusts
up to 30 KTS already. Speeds will continue to increase this
afternoon until a line of convection moves through the region.
Did not change the timing of the convection much. Still expecting
line to move through KJBR between 19-22Z, KMEM between 20-23Z,
KMKL between 21-24Z, and KTUP between 22-01Z. MVFR CIGS will
spread into the area behind the convection and will persist at
KMKL and KTUP through 15-17Z. Winds will subside after the
convection but will still remain gusty.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Warning until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...High Wind Warning until 7 PM CDT this evening for Dunklin-
Pemiscot.
MS...High Wind Warning until 7 PM CDT this evening for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...High Wind Warning until 7 PM CDT this evening for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 30, 11:59 AM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Memphis TN 1159 AM CDT Wed Mar 30 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-311900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1159 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Severe weather is likely across the entire Mid-South. The greatest risk is across north Mississippi. The primary hazards are damaging wind and tornadoes. A secondary hazard includes flash flooding. Timing of severe storms will be most likely over east Arkansas and the Missouri Bootheel during late morning to early afternoon, and over west Tennessee and north Mississippi in the early to late afternoon. In addition to the severe weather threat, very strong non- thunderstorm wind with gusts to 60 mph are expected across the entire Mid-South. The wind will be sufficiently strong to cause tree damage and power outages. It will also make travel difficult, especially for high profile vehicles and particularly on east- west highways. Strong wind may also result in localized blowing dust around freshly plowed fields resulting in diminished visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today.
In the hours before
Local storm report, Mar 30, 5:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FUNNEL CLOUD 6 E BATESVILLE 34.32N 89.83W
03/30/2022 PANOLA MS PUBLIC
FUNNEL CLOUD NEAR HWY 315 & HWY 6.
0440 PM TSTM WND DMG CHARLESTON 34.01N 90.06W
03/30/2022 TALLAHATCHIE MS EMERGENCY MNGR
REPORTS OF SOMEONE TRAPPED IN A HOUSE, AS
WELL AS TREES AND POWER LINES DOWN
THROUGHOUT THE COUNTY.
&&Local storm report, Mar 30, 5:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
519 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HARMONTOWN 34.53N 89.65W
03/30/2022 LAFAYETTE MS TRAINED SPOTTER
ESTIMATED WIND GUST 60MPH 3 MI NORTH OF
SARDIS LAKE. ALSO HAS TREES DOWN AROUND THE
AREA.
&&Local storm report, Mar 30, 5:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG MARIE 35.61N 90.08W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
DAMAGE TO HOME WITH SIDING OFF HOME IN
MARIE.
&&
TLSJRLocal storm report, Mar 30, 5:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG NORTH TUNICA 34.70N 90.38W
03/30/2022 TUNICA MS EMERGENCY MNGR
BUILDING WITH ROOF TORN OFF, WIDESPREAD
POWER OUTAGES.
0400 PM TSTM WND DMG 3 SE TUNICA 34.66N 90.34W
03/30/2022 TUNICA MS EMERGENCY MNGR
HWY 61 & JOSEPHINE RD, POWER POLE SNAPPED
AND OVERTURNED CENTER PIVOT.
&&Local storm report, Mar 30, 5:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG 1 N SOUTHAVEN 34.99N 90.00W
03/30/2022 DESOTO MS FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
N SOUTHAVEN. A ROOF COLLAPSED ON A WAREHOUSE
AT I-55 AND STATELINE RD.
&&Local storm report, Mar 30, 5:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
551 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG DYESS 35.59N 90.21W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
DYESS. ROOF TORN OFF A MOBILE HOME ALONG
WITH TREE DAMAGE IN DYESS, A PIVOT FLIPPED
OVER, AND SIDING OFF THE SIDE OF THE HOUSE.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:44 AM CDT | High Wind Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 16 hr |
| Mar 30, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 49 min |
| Mar 30, 3:45 PM CDT | Tornado Warning | MEG | Tunica | 21 min |
| Mar 30, 3:57 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 48 min |
| Mar 30, 4:04 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 41 min |
| Mar 30, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 48 min |
| Mar 30, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Tallahatchie, Yalobusha | 45 min |
| Mar 30, 4:48 PM CDT | Areal Flood Advisory | MEG | Tunica | 101 min |
| Mar 30, 4:51 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Tate | 24 min |
| Mar 30, 4:53 PM CDT | Tornado Warning | MEG | DeSoto | 37 min |
| Mar 30, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more | 48 min |
| Mar 30, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Prentiss and 2 more | 39 min |
| Mar 30, 5:25 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Pontotoc, Union | 35 min |
| Mar 30, 5:26 PM CDT | Areal Flood Advisory | MEG | DeSoto | 115 min |
| Mar 30, 5:35 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 25 min |
| Mar 30, 5:54 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Tippah, Union | 36 min |
| Mar 30, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc, Union | 49 min |
| Mar 30, 6:18 PM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Pontotoc | 27 min |
| Mar 30, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 53 min |
| Mar 30, 6:39 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 66 min |
| Mar 30, 2:39 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 36 min |
| Mar 30, 3:16 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 44 min |
| Mar 30, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 53 min |
| Mar 30, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Lake, Obion | 51 min |
| Mar 30, 3:39 PM CDT | Tornado Warning | MEG | Lauderdale | 51 min |
| Mar 30, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale, Obion | 39 min |
| Mar 30, 4:17 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 23 min |
| Mar 30, 5:09 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 36 min |
| Mar 30, 5:39 PM CDT | Tornado Warning | MEG | Fayette, Hardeman | 36 min |
| Mar 30, 6:03 PM CDT | Tornado Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Madison | 27 min |
| Mar 30, 6:24 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Gibson, Hardeman, Haywood and 2 more | 15 min |
| Mar 30, 2:08 PM CDT | Special Weather Statement | MEG | Crittenden | 22 min |
| Mar 30, 2:13 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 32 min |
| Mar 30, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Greene, Poinsett | 50 min |
| Mar 30, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 32 min |
| Mar 30, 2:53 PM CDT | Tornado Warning | MEG | Crittenden, Mississippi, Poinsett | 14 min |
| Mar 30, 2:55 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 50 min |
| Mar 30, 3:01 PM CDT | Tornado Warning | MEG | Greene | 9 min |
| Mar 30, 3:06 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 24 min |
| Mar 30, 3:33 PM CDT | Special Weather Statement | MEG | Lee, St. Francis | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.